Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
S_5

Accutane .. weight loss side effect?

Recommended Posts

Ok .. please read this before answering the topic title. I usually weighed in around 180-185 pre-accutane.

Now, however, I am weighing 170-175 depending on the day. I have not changed my workout routine much, so that can't be a factor. And I am eating a bit more than I usually do so that also can't be a factor.

My only thought is that ..

I am taking OTC

vitamin E

vitamin C

Vitamin D

all separate pills .. could this be the problem? They are walgreens brand lol .. so I mean could this really be the reason I am losing weight?

Share this post


Link to post
Share on other sites

it's rare but accutane can absolutely make you lose weight. it's not considered a severe side effect, but i would tell your doctor during your next appointment nonetheless.

Share this post


Link to post
Share on other sites

I also lost weight while I was on 'tane. I went to the gym (to gain weight!) and noticed I lost 5 pounds in 1 week.

I have no clue how that happened, may have something to do with me eating less meals as well though (highly irregular schedule).

Share this post


Link to post
Share on other sites
Ok .. please read this before answering the topic title. I usually weighed in around 180-185 pre-accutane.

Now, however, I am weighing 170-175 depending on the day. I have not changed my workout routine much, so that can't be a factor. And I am eating a bit more than I usually do so that also can't be a factor.

My only thought is that ..

I am taking OTC

vitamin E

vitamin C

Vitamin D

all separate pills .. could this be the problem? They are walgreens brand lol .. so I mean could this really be the reason I am losing weight?

How far are you in your cycle. I've noticed weight loss and I'm only on day 4...

Share this post


Link to post
Share on other sites

I have noticed a very slight weight drop, as well. This is only after a couple of weeks, but it's nothing too be too concerned about. The thing is, I don't really need to lose any weight!

Share this post


Link to post
Share on other sites

If you have become overweight and need to trigger off weight loss soon, you can undertake dieting and regular physical exercises and in case, you have fallen prey to obesity and unable to lose weight via simple dieting and exercising, it is necessary for you to take weight loss drugs such as <a href="http://www.phentermine-effects.com">phentermine</a> in accordance with the instructions of the doctor. To get hold of significant details on Phentermine, visit the website

Share this post


Link to post
Share on other sites

So, I'm on Day 6 of Accutane and have lost about 12 pounds... I dont' mind the weight loss, could use a tiny bit more, but I'm hoping this does not continue too much longer. I hope my derm doesn't notice, haha. Unless there is seriously something wrong going on. I'm 6'2" and currently 193. I haven't weighed less than 200 in a couple of years! Freakin' sweet!

Share this post


Link to post
Share on other sites

I've lost nearly 8 pounds during my accutane therapy ....but now I'm off Accutane for nearly 3 or 4 weeks (I dont now it exactly :D ) and I am on the same weight as befor Accutane ... but for me it was dangerous to loose these 8 pounds ... its because I´m suffering on eating disorder ....

Share this post


Link to post
Share on other sites

I've lost about 5lbs since starting Accutane. No biggie except I only weighed 98lbs when I started. And it seems to dip a little lower every day. It was actualy at 92.6 last time I weighed myself. I'm starting to worry.

Share this post


Link to post
Share on other sites

OK so most of you HAVEN'T changed your routine and you are losing weight which can't be fully explained correct??!

YOU MIGHT BE EXPERIENCING BONE LOSS. Osteoporosis is a serious side effect of accutane and loss of bone density can cause massive complications in the future. I would have an isotope bone density scan done at your doctors request. People just passing heavy weight loss off as nothing are very naive.

Share this post


Link to post
Share on other sites
OK so most of you HAVEN'T changed your routine and you are losing weight which can't be fully explained correct??!

YOU MIGHT BE EXPERIENCING BONE LOSS. Osteoporosis is a serious side effect of accutane and loss of bone density can cause massive complications in the future. I would have an isotope bone density scan done at your doctors request. People just passing heavy weight loss off as nothing are very naive.

I am very ignorant... I will ask my derm about it when I see her in a week and a half... Thanks for the info though!

Share this post


Link to post
Share on other sites

maybe it is dehydrating you? water weight? i dunno... ive only noticed losing a few pounds... but i think its also because im on Adderall too... which increases your metabolism and decreases your appetite. but accutane has still caused a 2-3 pound drop besides the weight loss from adderall. maybe stress? i dunno. medications do weird things

Share this post


Link to post
Share on other sites

None of those pills you are taking will cause you to lose weight. Accutane however can cause you to lose your appetite so if you see a change in your diet, there is the problem.

Share this post


Link to post
Share on other sites
None of those pills you are taking will cause you to lose weight. Accutane however can cause you to lose your appetite so if you see a change in your diet, there is the problem.

WRONG! You are so damn wrong so don't bother posting if you haven't researched the facts.

In an accutane study bone density at the Ward triangle decreased a mean of 4.4% (P = .03) after 6 months of isotretinoin use (1 mg/kg of body weight). Four patients showed decreased density of more than 9% at the Ward triangle.

See here

http://www.xsorbit1.com/users/davec//index...;num=1014742416

Share this post


Link to post
Share on other sites

I don't know what to do, I'm gonna ask my derm when I see her next week. I'm on day 14 and lost a total of 10 pounds. The weight loss stopped around day 9 though. I'm at a steady 196 now. I hope I'm not losing any bone density... I haven't been under 200 in a long, long time, haha. Now I just need to do some crunches and get a six pack again. FUCK! That would be grrrreat!

Share this post


Link to post
Share on other sites

I'm on my fifth month of accutane and have lost about 15 lbs. I did talk to my derm about who said that it wasn't anything to worry about. She thought it was due to my change in drinking habits. The same thing happened the last time there was a significant drop in how much alcohol I drank, in the couple months just after graduating from college.

She also said my weight loss was partly a side effect of taking prednisone during months 3 + 4. Though most people gain weight on it, a handful also lose weight. Remember drugs affect everyone differently.

It's possible that loss of bone mass could be the cause for some weight-loss on accutane, but please just talk to you derm about it before panicking.

Share this post


Link to post
Share on other sites
WRONG! You are so damn wrong so don't bother posting if you haven't researched the facts.

In an accutane study bone density at the Ward triangle decreased a mean of 4.4% (P = .03) after 6 months of isotretinoin use (1 mg/kg of body weight). Four patients showed decreased density of more than 9% at the Ward triangle.

See here

http://www.xsorbit1.com/users/davec//index...;num=1014742416

She wasn't saying that Accutane wouldn't make you lose weight, she was saying that vitamins wouldn't make you lose weight.

Share this post


Link to post
Share on other sites

I've lost about 5-10 pounds on accutane, and its had a huge effect on my face, used to have chubby cheeks

Share this post


Link to post
Share on other sites

OMG...

I have lost 1.5 stones (21 pounds) while on accutane..

this bone density thing is really really begining to worry me...

i thought it was due to the stress i had been under for the past couple of months... and nowi have to stress about "bone density" WTF...i have to wait until monday to speak to my derm... i am going to be a nervous stressed out skinny wreck...

i have lost sooo much weight.... andi only just noticed it when some of my friends commented on it!!!! (nasty cows) :redface::(

Share this post


Link to post
Share on other sites

i havent lost weight, im only on my 4th tablet and only take 20mg, im skinnny as now! but ive been noticing ive lost my appetite abit!? which is bad for me and i hate it..... hope it goes away

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×